[Skip to Navigation]
Article
November 1984

Hydralazine Hoarseness: A New Appearance of Drug-Induced Systemic Lupus Erythematosus

Author Affiliations

From the Departments of Internal Medicine (Drs Weiser and White) and Pathology (Dr Forouhar), University of Connecticut School of Medicine, Farmington.

Arch Intern Med. 1984;144(11):2271-2272. doi:10.1001/archinte.1984.04400020199034
Abstract

• Otolaryngologic involvement is rarely a manifestation of drug-induced systemic lupus erythematosus (SLE). Hoarseness developed in a 60-year-old man that was secondary to ulcerated lesions, which involved the epiglottis and arytenoepiglottic folds, with serologic evidence of SLE after he had been treated with hydralazine for six months. Histopathologic study of an epiglottic "pseudotumor" disclosed necrotizing vasculitis. To our knowledge, this is the first reported case of laryngeal involvement as a complication of hydralazine-induced SLE.

(Arch Intern Med 1984;144:2271-2272)

×